MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-CALIF AXS VECTA 071 ASPIRATION CATHETER (132CM); CATHETER, THROMBUS RETRIEVER

STRYKER NEUROVASCULAR-CALIF AXS VECTA 071 ASPIRATION CATHETER (132CM); CATHETER, THROMBUS RETRIEVER
Catalog Number INC-11129-132
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Subject device is not available.
 
Event or Problem Description
It was reported that during a thrombectomy procedure, there was a catheter (subject device) kink that caused fracture of the distal segment.The physician had to snare the broken catheter and pull it out of the patient.According to the physician, the break was caused by a difficult anatomy.There were no clinical consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device history record confirms that the device met all material, assembly and performance specifications.Visual inspection was performed on the returned device and it was observed that the catheter proximal shaft was kinked and compressed (flattened) distal to the strain relief.No anomalies were observed with the proximal lumen.Functional evaluation could not be performed due to the anomalies found on the catheter.Additional information provided by the customer indicated that the device was removed properly from the hoop and that the surgeon felt the patient's "difficult anatomy" contributed to the event.The reported separation could not be confirmed.As a result the cause code of not confirmed was assigned to the as reported catheter break.

Brand Name
AXS VECTA 071 ASPIRATION CATHETER (132CM)
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-CALIF
47900 bayside parkway
fremont CA 94538
MDR Report Key8676935
Report Number3008853977-2019-00046
Device Sequence Number2511344
Product Code NRY
UDI-Device Identifier07613327459234
UDI-Public07613327459234
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K172167
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Remedial Action Modification/Adjustment
Type of Report Initial,Followup
Report Date (Section B) 08/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/16/2021
Device Catalogue NumberINC-11129-132
Device Lot Number13260-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2019
Initial Date Received by Manufacturer 05/23/2019
Supplement Date Received by Manufacturer07/20/2019
Initial Report FDA Received Date06/06/2019
Supplement Report FDA Received Date08/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3 MAX REPERFUSION CATHETER (PENUMBRA INC); FATHOM GUIDEWIRE (BOSTON SCIENTIFIC)
Outcome Attributed to Adverse Event Required Intervention;